Drought, Aransas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
15 drought, as filed by the National Weather Service.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 31, 8:57 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 PM CST SAT DEC 31 2005
.UPDATE...HAVE EXPANDED DENSE FOG ADVISORY TO INCLUDE ALL CWA
COUNTIES. 11U-3.9U IMAGERY SHOWS FOG HAS ADVECTED QUICKLY NW
THROUGH THE NORTHERN COASTAL BEND AND INTO THE VICTORIA...GOLIAD
AND BEEVILLE AREAS. SO FAR IT IS MORE OF A LOW STRATUS FROM GEORGE
WEST TO ALICE TO KINGSVILLE. STILL EXPECT AREAS/WIDESPREAD FOG TO
DEVELOP FURTHER SOUTH AND WEST ACROSS THE REMAINDER OF THE CWA
AFTER MIDNIGHT...WITH MANY LOCATIONS SEEING DENSE FOG. MAY HAVE TO
TWEAK TEMPS UP A FEW DEGREES...OTHERWISE NO CHANGES PLANNED ATTM.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.
GM...NONE.
&&
JR/76...SHORT-TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 848 PM CST SAT DEC 31 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 848 PM CST SAT DEC 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR ALL OF SOUTH TEXAS TONIGHT AND SUNDAY MORNING. AREAS TO WIDESPREAD FOG WILL CONTINUE TO DEVELOP...WITH MANY LOCATIONS SEEING DENSE FOG REDUCING VISIBILITIES TO 1/4 OF A MILE OR LESS. THE DENSE FOG WILL MAKE TRAVEL ON AREA ROADS HAZARDOUS AS WELL AS NAVIGATION ACROSS THE BAYS AND NEARSHORE GULF WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY TO AREAS OF DENSE FOG WILL ONCE AGAIN BE POSSIBLE LATE SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 700 PM CST SAT DEC 31 2005 TXZ229>234-239>247-012200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 700 PM CST SAT DEC 31 2005 ...HIGH FIRE RISK THROUGH THE NEW YEARS HOLIDAY WEEKEND... ...TEXAS FOREST SERVICE DECLARES HIGH RISK OF ACCIDENTAL FIRES... THE LACK OF SIGNIFICANT RAINFALL OVER RECENT WEEKS COMBINED WITH ONGOING RAINFALL DEFICITS OVER THE PAST SEVERAL MONTHS HAVE RESULTED IN SEVERE TO EXTREME DROUGHT CONDITIONS ACROSS MUCH OF SOUTH TEXAS. WITH THE VERY DRY AND DORMANT VEGETATION ACROSS SOUTH TEXAS THE FIRE DANGER WILL CONTINUE TO BE ELEVATED. IN ADDITION...THE USE OF FIREWORKS WITH THE APPROACH OF THE NEW YEARS HOLIDAY WILL RESULT IN AN INCREASED RISK FOR ACCIDENTAL FIRES...ESPECIALLY GIVEN THE ABUNDANCE OF VERY DRY VEGETATION. RESIDENTS IN CORPUS CHRISTI...LAREDO...AND VICTORIA ARE REMINDED THAT FIREWORKS ARE BANNED WITHIN CITY LIMITS. ALSO...THE FOLLOWING COUNTIES IN SOUTH TEXAS HAVE ESTABLISHED AERIAL FIREWORK RESTRICTIONS... GOLIAD...BEE...LIVE OAK...REFUGIO...NUECES...JIM WELLS...AND LA SALLE. IF YOU WILL BE USING FIREWORKS MAKE SURE TO FOLLOW ALL INSTRUCTIONS... KEEP FIREWORKS AWAY FROM GRASSY AREAS...AND KEEP A BUCKET OF WATER OR WATER HOSE CLOSE BY. MAKE SURE THERE IS ADULT SUPERVISION AT ALL TIMES. USE CAUTION WHEN DOING ANY OUTDOOR ACTIVITIES AS IT IS COMMON UNDER SUCH DRY CONDITIONS FOR ACCIDENTAL FIRES TO START FROM MACHINERY AND MOTOR VEHICLES. DO NOT ALLOW RUNNING CARS TO SIT OVER GRASSY AREAS FOR ANY LENGTH OF TIME. DO NOT THROW CIGARETTES ONTO THE GROUND. BURNING TRASH OR OLD CHRISTMAS TREES IS ALSO VERY DANGEROUS DURING THIS TIME OF DROUGHT. IF A BURN BAN HAS BEEN ISSUED FOR YOUR COUNTY DO NOT CONDUCT ANY OUTDOOR BURNING. BURN BANS ARE IN EFFECT FOR THE FOLLOWING SOUTH TEXAS COUNTIES...VICTORIA...GOLIAD...BEE...LIVE OAK...JIM WELLS...DUVAL...AND LA SALLE. FINALLY...IF A WILDFIRE DEVELOPS AND ESCAPES AN INITIAL ATTACK... RESIDENTS ARE ADVISED TO EVACUATE IMMEDIATELY FOR A SAFE ZONE. LAW ENFORCEMENT HAS THE AUTHORITY TO DEMAND MANDATORY EVACUATION WITHIN TEXAS. RUNYEN
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
Drought conditions intensified across all of South Texas during January 2006. Extreme drought conditions (per the U.S. Drought Monitor) developed across the Rio Grande Plains and Western Coastal Bend, while severe drought conditions developed across the remainder of the Coastal Bend and moderate drought conditions over the Victoria area.January 2006 was the 14th driest on record (out of 119 years) at the Corpus Christi International Airport, with only 0.26 inches of rainfall, which was only 16% of normal. Victoria received only 0.61 inches of rainfall, which was only 30% of normal. Doppler radar estimated many areas across the Rio Grande Plains receiving less than 10% of normal rainfall for January.The lack of any significant rainfall resulted in exceptionally dry soils across all of South Texas. The fire danger also intensified due to the extremely dry fuels, resulting in sporadic, small wildfires breaking out across portions of South Texas during January. Reservoir levels at Choke Canyon and Lake Corpus Christi also continued to fall slowly through the month.The drought conditions and wildfires throughout the state forced the Governor of Texas to declare Drought Disaster for all 254 counties in Texas on January 19th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486460, 5486461, 5486462, 5486463, 5486464, 5486465, 5486466, 5486558, 5486559, 5486560, 5486561, 5486562, 5486563, 5486564, 5486565.